Products of some special compact spaces and restricted forms of AC

Journal of Symbolic Logic 75 (3):996-1006 (2010)
Abstract
We establish the following results: 1. In ZF (i.e., Zermelo-Fraenkel set theory minus the Axiom of Choice AC), for every set I and for every ordinal number α ≥ ω, the following statements are equivalent: (a) The Tychonoff product of| α| many non-empty finite discrete subsets of I is compact. (b) The union of| α| many non-empty finite subsets of I is well orderable. 2. The statement: For every infinite set I, every closed subset of the Tychonoff product [0, 1] I which consists of functions with finite support is compact, is not provable in ZF set theory. 3. The statement: For every set I, the principle of dependent choices relativised to I implies the Tychonoff product of countably many non-empty finite discrete subsets of I is compact, is not provable in ZF⁰ (i.e., ZF minus the Axiom of Regularity). 4. The statement: For every set I, every ℵ₀-sized family of non-empty finite subsets of I has a choice function implies the Tychonoff product of ℵ₀ many non-empty finite discrete subsets of I is compact, is not provable in ZF⁰
Keywords Axiom of Choice   weak Axioms of Choice   Tychonoff products   compactness   permutation model
Categories (categorize this paper)
DOI 10.2178/jsl/1278682212
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 35,829
Through your library

References found in this work BETA

Add more references

Citations of this work BETA

Add more citations

Similar books and articles

On Sequentially Compact Subspaces Of.Kyriakos Keremedis & Eleftherios Tachtsis - 2003 - Notre Dame Journal of Formal Logic 44 (3):175-184.
Morley Degree in Unidimensional Compact Complex Spaces.Dale Radin - 2006 - Journal of Symbolic Logic 71 (2):569 - 585.
A Definability Result for Compact Complex Spaces.Dale Radin - 2004 - Journal of Symbolic Logic 69 (1):241-254.
Compactness of Loeb Spaces.Renling Jin & Saharon Shelah - 1998 - Journal of Symbolic Logic 63 (4):1371-1392.
On Ultracoproducts of Compact Hausdorff Spaces.R. Gurevič - 1988 - Journal of Symbolic Logic 53 (1):294-300.
Reduced Coproducts of Compact Hausdorff Spaces.Paul Bankston - 1987 - Journal of Symbolic Logic 52 (2):404-424.

Analytics

Added to PP index
2010-09-12

Total downloads
7 ( #638,336 of 2,293,790 )

Recent downloads (6 months)
1 ( #410,358 of 2,293,790 )

How can I increase my downloads?

Monthly downloads

My notes

Sign in to use this feature